Jump to content
CrazyBoards.org

Abilify w/no antidepressant for depression?


Recommended Posts

So I feel like I've been on every damn drug out there for depression and nothing really seems to work. (even tried mood stabilizers, an infusion of ketamine, ECT, etc) Or work for longer than a month. I recently (just for shits & giggles...heh) stopped Pristiq (and the withdrawals have been hell) b/c I felt like it wasn't working and I've been so damn exhausted, but tried cutting out everything else before. So it's been almost a week without the Pristiq, but I'm still taking Abilify 5mgs, Trazodone 100mgs (which I know if an antidepressant, but I think that's a low dose?) and the occasional Klonopin .5mgs. 

I've tried cutting the Abilify down to 4mgs before and after about a week, I start losing my damn mind. I'm almost afraid to try and come off of it again, but if I'm not really taking an antidepressant, is it really doing anything? 

Also still as exhausted as hell without the Pristiq, but not sure if it's from the withdrawals or not. Blood work is fine. I've just always been exhausted and it interferes with trying to have any kind of life. :(

Link to comment
Share on other sites

I'm sorry you are going through this!

Does your psychiatrist (pdoc) (or another DR) know about all of this?  Are you going off of meds cold-turkey without supervision?

The only advice I have to offer now is to get in touch with your DR, and be totally honest with him/her.  IMO, I think being on the right meds would help how you are feeling now.

Link to comment
Share on other sites

Thanks. :)
My pdoc knows about it. I called him after being off of it for 3 days. I'm also in a program too (but that's a whole 'nother story. heh). I should call him though about the Abilify. Just wanted to see if anyone had any info or experience with it. Or if anyone had a horrible time getting off Abilify. 

Link to comment
Share on other sites

26 minutes ago, ImperfectJenny said:

Thanks. :)
My pdoc knows about it. I called him after being off of it for 3 days. I'm also in a program too (but that's a whole 'nother story. heh). I should call him though about the Abilify. Just wanted to see if anyone had any info or experience with it. Or if anyone had a horrible time getting off Abilify. 

Do you mean how does Abilify affects a person, regardless of what other meds they are on?

Abilify works great and did not cause any weight gain for me.  I am on a lot of other meds (which have changed over the years, but being on Abilify was always a constant med that I never changed when I had med changes and tweaks.  Haven't had the chance to ever go off of it because for me it has been a great med that I have been on constantly.

Link to comment
Share on other sites

Abilify is still somewhat helpful without the AD (antidepressant), but it does work best with an AD. In my case a whole lot better. Without an AD all I can say is that it's better than nothing at all but that's not saying much.

I've been off and on Abilify several times due to problems affording the med. I'm saying that I went from 30 mg to zero from one day to the next. I never had any problems going off it, and I've never had any withdrawal effects. Abilify has a long half-life and it kind of does it's own taper. What does happen when I go off the Abilify is that after about a week, I get a return of symptoms. My depression comes back and my thoughts slow way down and my motivation goes out the window. But that is my depression coming back and not withdrawal.

Link to comment
Share on other sites

Interesting. Thanks guys! 

I'm not really sure how I'm doing without the Pristiq. It's been a week and a day and I've just been all over the place. But then again, that's kind of 'normal' for me. The exhaustion and hunger are really getting to me though. It's worse than usual. :(

I'm afraid to get off the Abilify (I just don't think that meds work for me and would like to try, for once in my life, to see how I do off of everything). I don't know who I am without medication. I've been on something consistently since I was 17 years old. The time I cut 1mg off the Abilify (due to pharmacy error) I went crazy after a week. Errr. I hope that's not who I "really" am. (holy moodiness!) 

I think I should just really call my psychiatrist. But I also have a fear of talking on the phone. Heh. Good times. :/ 

Link to comment
Share on other sites

9 minutes ago, ImperfectJenny said:

Interesting. Thanks guys! 

I'm not really sure how I'm doing without the Pristiq. It's been a week and a day and I've just been all over the place. But then again, that's kind of 'normal' for me. The exhaustion and hunger are really getting to me though. It's worse than usual. :(

I'm afraid to get off the Abilify (I just don't think that meds work for me and would like to try, for once in my life, to see how I do off of everything). I don't know who I am without medication. I've been on something consistently since I was 17 years old. The time I cut 1mg off the Abilify (due to pharmacy error) I went crazy after a week. Errr. I hope that's not who I "really" am. (holy moodiness!) 

I think I should just really call my psychiatrist. But I also have a fear of talking on the phone. Heh. Good times. :/ 

If you do end up going off meds (with a DRs supervision), I would wean down one med at a time.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...